Oklahoma, 2013Damaging Wind in Oklahoma, September 2, 2013
September 2, 2013 · NWS SHV · 1 event in 1 county or zone
strong to severe thunderstorms developed across Southeast Oklahoma and move southward across McCurtain County, Oklahoma. These thunderstorms developed due in part to moderate instability at the surface and a disturbance aloft moving from north to south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Overnight...strong to severe thunderstorms developed across Southeast Oklahoma and move southward across McCurtain County, Oklahoma. These thunderstorms developed due in part to moderate instability at the surface and a disturbance aloft moving from north to south. These storms were prolific rain producers and produced strong and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 2, 2:31 AM CST, 44 minutes earlier.
Area forecast discussion, Sep 2, 2:31 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT MON SEP 2 2013
.DISCUSSION...
FRONTAL BOUNDARY SAGGING SLOWLY SOUTH INTO NE TX AND EXTREME
NORTHERN LA BY MIDDAY...WILL BRING ONGOING SCATTERED COVERAGE OF
CONVECTION ALONG BOUNDARY. ISOLD LGT STRIKES OVERNIGHT SHOULD
INCREASE WITH DAYTIME HEATING. HIGH BASED STORMS WITH STEEP LAPSE
RATES IN LOW LVLS WILL CREATE CONDITIONS CONDUCIVE FOR STG GUSTY
WINDS NEAR CELLS AND PCPN WATER VALUES COULD BRING BRIEF HEAVY
RAINFALL DESPITE DRIER PORTIONS OF COLUMN GENERALLY IN LOW LVLS.
THIS FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTH ACROSS REGION...SO
THAT SOUTHERN PORTIONS OF REGION WILL SEE MAINLY DUIRNAL ISOLD TO
SCATTERED COVERAGE OF CONVECTION ON TUE...AND POSSIBLY AT LEAST
THRU WED. HOWEVER...PERSISTENT LARGE UPPER RIDGE OVER WESTERN
STATES WILL KEEP NE FLOW IN MID TO UPPER LVLS...AND TEMPERATURES
UNSEASONABLY WARM...ALBIET MAINLY BELOW THE CENTURY MARK
FINALLY...THRU REMAINDER OF FCST PERIOD. POTENTIAL FOR LIMITED
CONVECTION BY NEXT WEEKEND WILL DEPEND ON SEA BREEZE FIGHTING
AGAINST INFLUENCE OF THIS RIDGE...AND THUS LIKELY CONFINED TO
SOUTHERN PORTIONS OF CWA./VII/
&&
AVIATION...
MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. STILL
SEEING EXTENSIVE 9-12KFT CIGS ACROSS NE TX/SE OK/SW AR/EXTREME NRN LA
THIS MORNING...ASSOCIATED WITH A SHORTWAVE THAT WILL SLOWLY DRIFT S
ACROSS THE REGION TODAY. WIDELY SCT ELEVATED -SHRA IS ALSO ONGOING
ACROSS THESE AREAS AS WELL...BUT LITTLE OF THIS RAINFALL HAS BEEN
REACHING THE GROUND PER SFC REPORTS GIVEN THE VERY DRY AIR IN PLACE
BELOW THESE CIGS. COULD SEE ISOLATED -SHRA AFFECT THE TYR/GGG/SHV
TERMINALS AROUND/SHORT AFTER 12Z...BUT WILL AWAIT LATEST RADAR
TRENDS BEFORE MAKING MENTION IN THE TAFS. WHILE THIS ISOLATED
CONVECTION MAY DIMINISH LATER THIS MORNING...ADDITIONAL WIDELY SCT
ELEVATED CONVECTION MAY DEVELOP LATER THIS AFTERNOON WITH HEATING
ACROSS E TX/N LA S OF I-20 WITH THE PARENT SHORTWAVE...WITH ISOLATED
CONVECTION ALSO POSSIBLE FARTHER N ACROSS EXTREME NE TX/SE OK/SW AR
NEAR A WEAK SFC BNDRY THAT WILL REMAIN IN PLACE FOR MUCH OF THE DAY.
THIS BNDRY MAY DRIFT S INTO SW AR OVERNIGHT AND MAINTAIN ISOLATED
CONVECTION OVER THIS AREA...POSSIBLY AFFECTING THE TXK/ELD
TERMINALS. COULD SEE BRIEF VSBY RESTRICTIONS AND WIND GUSTS IN
EXCESS OF 35KTS NEAR THE STRONGER STORMS...BUT THE EXPECTATION IS
FOR THIS CONVECTION TO DIMINISH DURING THE EVENING WITH AREAS OF
8-10KFT CIGS PERSISTING OVER MUCH OF THE REGION. SSW WINDS 5-10KTS
TODAY...EXCEPT VRB NEAR THE CONVECTION...WILL BECOME LT/VRB AFTER
00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 74 95 74 96 / 30 20 20 10 10
MLU 96 72 93 71 95 / 30 20 30 20 10
DEQ 94 70 95 68 95 / 30 20 10 10 10
TXK 94 74 95 71 94 / 30 20 10 10 10
ELD 94 71 94 68 94 / 30 20 20 10 10
TYR 97 74 98 74 97 / 30 20 10 10 10
GGG 96 72 96 72 97 / 30 20 10 10 10
LFK 98 74 97 74 97 / 20 30 20 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 1, 3:32 PM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT SUN SEP 1 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
432 PM CDT SUN SEP 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. DAMAGING
WINDS WILL BE POSSIBLE FROM DOWNBURSTS AND IF ANY THUNDERSTORM
CLUSTERS DEVELOP WITH BOWING SEGMENTS. THEREFORE...A FEW SEVERE
STORMS CANNOT BE RULED OUT. THUNDERSTORM INTENSITY SHOULD DIMINISH
LATE TONIGHT BUT ADDITIONAL THUNDERSTORMS WILL LIKELY PERSIST
THROUGH THE NIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCE
APPROACHES THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE COLD FRONT WILL MOVE INTO THE AREA ON MONDAY. ISOLATED TO
SCATTER THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT
DURING THE AFTERNOON HOURS OF MONDAY AND TUESDAY. GUSTY WINDS WILL
BE POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE EXPECTED ISOLATED NATURE OF ANY SEVERE
WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Thunderstorm Wind, McCurtain
- When
- September 2, 3:15 AM CST
- Where
- McCurtain County, 0.69 mi S of Golden
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 34.020, -94.900
Thunderstorm wind gusts took the roof off a house south of Glover, Oklahoma. Trees were also downed and a barn was destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
- Flash Flood in Maine, September 2, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467022.